Alert archive / New Mexico / Special Weather Statements in 2022
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 7, 2022, 9:10 PM MDT for Harding County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 9:10 PM MDT (03:10 UTC)
- Expired
- Jun 7, 2022, 9:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.88 in
- Wind
- 50
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 148 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
019
WWUS85 KABQ 080310
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
910 PM MDT Tue Jun 7 2022
NMZ231-080345-
Harding County-
910 PM MDT Tue Jun 7 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
HARDING COUNTY THROUGH 945 PM MDT...
At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Solano, or 12 miles north of Mosquero, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bueyeros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3582 10365 3587 10404 3604 10406 3609 10367
3609 10366
TIME...MOT...LOC 0310Z 268DEG 13KT 3596 10391
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:19 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 7, 6:19 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 619 PM MDT Tue Jun 7 2022 .AVIATION... 00Z TAF CYCLE Isolated severe storms will continue to impact northeast NM though the evening. Large hail and damaging wind gusts are the main threats, though a tornado is not out of the question. Otherwise, the main story will be another backdoor front pushing south and west through the plains tonight into Wednesday morning. Abundant low clouds will likely develop across the plains behind the front. KTCC will most likely impacted by MVFR cigs, though KLVS may be impacted as well. On Wednesday, showers and thunderstorms are expected to develop across central NM. Storms may shift eastward with time, though areal coverage remains questionable, due to persistent low clouds and limited heating across the eastern plains. 34 && .PREV DISCUSSION...310 PM MDT Tue Jun 7 2022... .SYNOPSIS... A cooler and more moist environment will exist over the eastern plains in the near term, where chances for showers and thunderstorms will be focused through Thursday and into Friday and where a few strong to severe storms are possible each day. There is also potential for some locally heavy rainfall Wednesday, which may impact recent burn scars such as Hermits Peak/Calf Canyon and Cooks Peak. Low level moisture will slosh into the Rio Grande Valley toward the Continental Divide, where gusty and drier showers and storms are possible. High temperatures will warm to above normal Thursday and Friday. The heat will be turned up a notch over the weekend as near record high temperatures are likely Saturday through Monday across northern and central New Mexico while chances for rain dry up. Breezy conditions return Sunday and Monday with potential for critical fire weather conditions. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDENSDAY NIGHT)... The atmosphere is destabilizing rapidly across much of eastern NM this afternoon behind a backdoor front where surface dewpoint temperatures are currently in the 50s to low 60s. The best coupling of shear and instability is across far northeast NM, where the SPC currently shows a slight risk for severe storms and a watch was just issued. The latest HRRR and HREF peg Colfax, Union and Harding Counties for storms later this afternoon/evening. Storms are forecast to move off into the TX/OK Panhandles later this evening and the backdoor front will progress back to the southwest aided by convective cold pools. The front is forecast to stall at the central mountain chain by mid day Wednesday, where convection will initiate and become well- developed given ample moisture and forcing. Any location along the central mountain chain and adjacent highlands could see locally heavy rainfall Wednesday afternoon given relatively slow storm motion and persistent easterly upslope flow, but the main concern is definitely the Hermits Peak/Calf Canyon and Cook's Peak burn scars where life threatening flash flooding with potential debris flows is possible. The front, combined with convective outflow, will push moisture west beyond the RGV late Wednesday and may result in storms across the Albuquerque and Santa Fe Metros, though those storms will be moisture-challenged and more likely to result in a lot of wind and little measurable rainfall. Gusty east canyon/gap winds into the RGV and upper Tularosa Valley are likely late Wednesday as well. The forecast for Wednesday night is more uncertain with regard to convection as the models are at odds with coverage and maintenance across eastern NM. LONG TERM...(THURSDAY THROUGH MONDAY)... An upper ridge will be building over New Mexico Thursday and Friday before starting to break down Sunday and Monday. Thursday still appears fairly active with showers and storms stretched from the Gila region northeast into northeast New Mexico. As the upper high strengthens Friday, moisture will remain trapped under the high but activity overall will be less. Moisture may attempt to slosh back into eastern New Mexico Friday night but models aren't in agreement on this and it doesn't seem to have much impact by midday Saturday. However, the upper high may be positioned such that some moisture could sneak up from the south and this tap may persist Sunday. If there is any activity as a result it could be drier with gusty winds. By Monday breezy to windy conditions return. High temperatures Thursday and Friday recover to above normal values, while highs across the forecast area look to be near record values at many locales Saturday through Monday. && .FIRE WEATHER... A backdoor front will bring moisture and chances for wetting storms west to the central mountain chain through Thursday with the potential for burn scar flooding and debris flows. The most sensitive period for burn scar flooding will be Wednesday afternoon/evening, when storms will be moving slowly and producing soaking rains. Meanwhile, western New Mexico will remain hot, mostly dry and unstable. An upper high will build up over the state beginning Thursday and lead to a drying/warming trend through the weekend with hot, dry and unstable conditions areawide. Daily rounds of storms are forecast from Thursday through the weekend, but with a gradually shrinking wetting footprint. The upper high will back off to the south Sunday into Monday as a west coast trough progresses across the Intermountain West and brings stronger westerlies into the region. Critical fire weather conditions are looking more likely for Monday and may continue into Tuesday of next week. 11 && .AVIATION... 18Z TAF CYCLE MVFR cigs holding on at KTCC through mid day behind a backdoor front, but should improve to VFR by 19Z latest. Iso/Sct storms will develop this afternoon/evening across northeast NM and may impact KLVS with strong/erratic wind gusts. Much lower probability at KTCC for storms and too low to include in TAF. The backdoor front will get reinforced overnight into Wednesday morning and result in more MVFR cigs at KTCC and possibly KLVS. Mountain obscurations are likely Wednesday morning along the central mountain chain. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ214-215. &&
In the hours before
Local storm report, Jun 7, 7:10 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 SSW MOSQUERO 35.76N 103.96W
06/07/2022 E1.00 INCH SAN MIGUEL NM PUBLIC
LARGEST HAIL QUARTER SIZE.
&&
TRMLocal storm report, Jun 7, 7:17 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL ROY 35.95N 104.20W
06/07/2022 E1.00 INCH HARDING NM STORM CHASER
&&
34Local storm report, Jun 7, 7:59 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 12 ENE BELL RANCH 35.57N 103.88W
06/07/2022 E2.75 INCH SAN MIGUEL NM TRAINED SPOTTER
THREE DOUBLE PANED PLEXIGLASS SKYLIGHTS
BROKEN. AUTO WINDSHIELDS ALSO BUSTED.
SPOTTER SAID THEY WERE THE LARGEST
HAILSTONES HE HAS SEEN IN THE LAST 50 YEARS.
&&
TRMLocal storm report, Jun 7, 8:29 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SE UTE LAKE STATE PAR 35.36N 103.47W
06/07/2022 E1.00 INCH QUAY NM COCORAHS
MOSTLY NICKEL SIZE, BUT A FEW QUARTER SIZE
HAILSTONES.
&&
TRMLocal storm report, Jun 7, 8:55 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 7 E TUCUMCARI 35.18N 103.61W
06/07/2022 M58 MPH QUAY NM ASOS
REPORT FROM KTCC ASOS.
&&
TRMSpecial weather statement, Jun 7, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
910 PM MDT Tue Jun 7 2022
NMZ231-080345-
Harding County-
910 PM MDT Tue Jun 7 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
HARDING COUNTY THROUGH 945 PM MDT...
At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Solano, or 12 miles north of Mosquero, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bueyeros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3582 10365 3587 10404 3604 10406 3609 10367
3609 10366
TIME...MOT...LOC 0310Z 268DEG 13KT 3596 10391
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 54 min |
| Jun 7, 6:30 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jun 7, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 34 min |
| Jun 7, 6:56 PM MDT | Tornado Warning | ABQ | Harding, San Miguel | 14 min |
| Jun 7, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 61 min |
| Jun 7, 7:23 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 67 min |
| Jun 7, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 64 min |
| Jun 7, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 61 min |
| Jun 7, 9:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 55 min |
| Jun 7, 9:55 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 42 min |
| Jun 8, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 48 min |
| Jun 8, 3:16 PM MDT | Flash Flood Warning | ABQ | Sandoval | 5 hr |
| Jun 8, 3:29 PM MDT | Flash Flood Warning | ABQ | Socorro | 3 hr |
| Jun 8, 3:32 PM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| Jun 8, 3:40 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Jun 8, 3:44 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Jun 8, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 51 min |
| Jun 8, 4:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 47 min |
| Jun 8, 4:55 PM MDT | Special Weather Statement | ABQ | Cibola | 35 min |
| Jun 8, 5:00 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jun 8, 5:09 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jun 8, 5:26 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 5:30 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jun 8, 5:30 PM MDT | Special Weather Statement | ABQ | 30 min |
Nearby
Special Weather Statements in New Mexico, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.